MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA PEDIATRIC TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA PEDIATRIC TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67P055
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a nurse that the cuff on the patient's new tracheostomy tube was defective.This event occurred at the patient's home during pre-test of the device.No patient injury was reported.
 
Additional Manufacturer Narrative
Pictures and a used sample were received to perform an investigation.The pictures showed the tracheostomy cuff inflated with water.The cuff looked to be asymmetrical in one of the pictures.A visual inspection of the returned device was performed at 12 inches under normal lighting, in order to detect any damage on the cuff, airline or pilot balloon.No discrepancies were found.Functional testing was done by inflating the unit with air and the cuff inflated without problems; however, the cuff looked asymmetrical.A symmetry test was done on the trach cuff and found the unit to be within specification.A device history record (dhr) review was performed, and no issues were noted during manufacture.The reported problem was not confirmed.No root cause could be determined as the complaint could not be confirmed.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA PEDIATRIC TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15443069
Report Number3012307300-2022-19553
Device Sequence Number5569259
Product Code JOH
UDI-Device Identifier15021312006308
UDI-Public15021312006308
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2024
Device Model Number67P055
Device Catalogue Number67P055
Device Lot Number3894896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2022
Initial Report FDA Received Date09/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown